Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 51, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2004, 3:26 PM CST for McIntosh County, Pittsburg County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2004, 3:26 PM CST (21:26 UTC)
- Expired
- Mar 27, 2004, 4:30 PM CST
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties McIntosh County, OK, Pittsburg County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 272126 SVRTUL OKC091-121-272230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 326 PM CST SAT MAR 27 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 430 PM CST * AT 326 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HANNA TO 13 MILES SOUTHWEST OF HAYWOOD...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...EUFAULA... CHECOTAH...HANNA...RAIFORD...VIVIAN...STIDHAM...RENTIESVILLE... HAYWOOD...SCIPIO...CROWDER...INDIANOLA AND CANADIAN. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3554 9580 3466 9624 3514 9547 3554 9546 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:50 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 27, 11:50 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1150 AM CST SAT MAR 27 2004 RADAR SHOWING ISOLATED SHOWERS AND A FEW THUNDERSTORMS ACROSS SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. A MORE SOLID AREA OF SHOWERS AND STORMS MOVING ACROSS WESTERN OKLAHOMA APPEARS TO BE WEAKENING SOMEWHAT. WILL LEAVE GOING POPS AS THEY ARE FOR THIS AFTERNOON WITH THE MAIN ACTION STILL EXPECTED TO BE LATE TONIGHT INTO SUNDAY MORNING IN OUR AREA. SEVERE WEATHER THREAT IS CERTAINLY HIGHER UPSTREAM OF OUR AREA. INSTABILITY WILL BE MORE MARGINAL IN OUR AREA...ESPECIALLY THE FURTHER EAST YOU GO. LONG LIVED SQUALL LINE APPEARS LIKELY WITH THE LINE LIKELY TO BE DECAYING SOMEWHAT AS IT MOVES ACROSS OUR AREA. THUS DAMAGING WINDS APPEAR TO BE THE MAIN THREAT IN OUR AREA...WITH THE HIGHEST RISK NORTHWEST OF INTERSTATE 44. THE HAIL THREAT DOES NOT APPEAR TOO GREAT THIS FAR EAST. ACTIVITY IS LIKELY TO LINGER INTO SUNDAY MORNING IN NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AS PER CURRENT FORECAST. LOWERED TEMPERATURES THIS AFTERNOON ABOUT A CATEGORY GIVEN THE EXTENSIVE CLOUD COVER. UPDATE COMING SHORTLY. FORECAST ID = 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Mar 27, 1:00 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SAT MAR 27 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS PLENTIFUL MOISTURE COMBINES WITH INCREASING INFLUENCES OF AN APPROACHING STORM SYSTEM. THUNDERSTORM CHANCES WILL INCREASE LATE THIS EVENING AND OVERNIGHT AHEAD OF THE STORM SYSTEM AS A COLD FRONT MOVES INTO THE AREA. THE THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EARLY EVENING WILL BE MINIMAL BUT SEVERE WEATHER CHANCES WILL INCREASE CONSIDERABLY LATER THIS EVENING AND OVERNIGHT. THE HIGHEST RISK OF SEVERE WEATHER OVERNIGHT WILL BE TO THE NORTHWEST OF INTERSTATE 44 WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. ISOLATED LARGE HAIL MAY ALSO OCCUR...MAINLY IN OSAGE AND PAWNEE COUNTIES. TECHNICAL DISCUSSION...SYNOPTIC FORCING WILL INCREASE THROUGHOUT THE OUTLOOK PERIOD WITH LIMITED INSTABILITY KEEPING THUNDERSTORMS WHICH DEVELOP DURING THE AFTERNOON AND EARLY EVENING BELOW SEVERE LIMITS. CONVECTION WILL INTENSIFY ALONG AN APPROACHING COLD FRONT SLATED TO ENTER NORTHEAST OKLAHOMA NEAR OR SHORTLY AFTER MIDNIGHT. THE EXPECTED ORIENTATION OF THE INSTABILITY AXIS LENDS A HIGH CONDITIONAL SEVERE WEATHER THREAT ACROSS THE NORTHWEST PART OF THE OUTLOOK AREA. CLOUD BEARING SHEAR VECTORS ALONG WITH EXPECTED MAGNITUDE OF STORM MOVEMENT SUGGEST DAMAGING WINDS TO BE THE PRIMARY THREAT...HOWEVER SPEED SHEAR WITHIN THE LOWEST LEVELS AND MAGNITUDE OF THE ELEVATED INSTABILITY SUGGEST EMBEDDED SUPERCELLS WILL ALSO BE CAPABLE OF POISING A HAIL THREAT IN OSAGE AND PAWNEE COUNTIES. INSTABILITIES WILL DROP OFF FURTHER TO THE EAST AND SOUTH SO THE EXPECTED SQUALL LINE WILL SHOW A WEAKENING TREND AS IT MOVES DEEPER INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE FAST STORM MOTION MAY STILL ALLOW FOR A FEW SEVERE WIND GUSTS THOUGH DESPITE AN OVERALL LESSENING OF STORM INTENSITY. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT...ESPECIALLY NORTHWEST OF INTERSTATE 44. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE UPPER STORM SYSTEM IS SLOW TO MOVE EAST OF THE AREA. THEREAFTER...THE WEATHER PATTERN WILL FAVOR SEASONABLE TEMPERATURES AND DRY CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.